# SDR 2012FA0000524

- Difficulty date: July 23, 2012
- Submitted: August 1, 2012
- Operation: General aviation
- Aircraft: N7313Z
- Make and model: Piper PA-25-235
- Aircraft serial: 253245
- Aircraft time: 6,000 hours
- Engine: Lyc O540B4B5
- Engine time: 3,228 hours
- Propeller: Mcauly 1A170GM
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Part number: O540B4B5
- Part serial: L1037140
- Condition: Power Loss
- Location: Zone 400
- Part time: 3,228 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, R, Y
- Precautionary procedure: A

## Discrepancy

DURING BANNER TOW OPERATIONS, IN CRUISE FLIGHT AT APPROX 600' AGL, THE PILOT REPORTED THAT THE ENGINE STARTED TO SHUTTER VIOLENTLY AND SUBSEQUENTLY BEGAN TO RAPIDLY LOSE POWER. CARBURETOR HEAT WAS APPLIED WITH NO EFFECT. THE PILOT WAS FORCED TO PERFORM EMERGENCY DITCHING PROCEDURES.
